Well-behaved Beurling primes and integers. (English) Zbl 1154.11335

Summary: We study generalized prime systems for which both the prime and integer counting functions are asymptotically well-behaved, in the sense that they are approximately \(li(x)\) and \(\rho x\), respectively (where \(\rho\) is a positive constant), with error terms of order \(O(x^{\theta_1})\) and \(O(x^{\theta_2})\) for some \(\theta_1, \theta_2 < 1\). We show that it is impossible to have both \(\theta_1\) and \(\theta_2\) less than \(\frac{1}{2}\).


11N80 Generalized primes and integers
Full Text: DOI


[1] P.T. Bateman, H.G. Diamond, Asymptotic distribution of Beurling’s generalised prime numbers in: W.J. le Veque (Ed.), Studies in Number Theory, vol. 6, Prentice-Hall, Englewood Cliffs, NJ, 1969, pp. 152-212. · Zbl 0216.31403
[2] Beurling, A., Analyse de la loi asymptotique de la distribution des nombres premiers généralisés, I, Acta math., 68, 255-291, (1937) · JFM 63.0138.01
[3] Carlson, F., Contributions á la théorie des séries de Dirichlet, II, Ark. mat. astronom. fys., 19A, 25, 1-17, (1925) · JFM 52.0329.01
[4] H. Diamond, H. Montgomery, U. Vorhauer, Beurling primes with large oscillation, to appear. · Zbl 1207.11105
[5] T.W. Hilberdink, M.L. Lapidus, Beurling zeta functions, generalised primes, and fractal membranes, preprint 2003. · Zbl 1133.11057
[6] Huxley, M.N., Exponential sums and lattice points, Proc. London math. soc., 60, 471-475, (1990) · Zbl 0659.10057
[7] Landau, E., Neuer beweis des primzahlsatzes und beweis des primidealsatzes, Math. ann., 56, 645-670, (1903) · JFM 34.0228.03
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.